MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ IV CATHETER WITH WINGS 22GA 1.00IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ IV CATHETER WITH WINGS 22GA 1.00IN; INTRAVASCULAR CATHETER
Model Number 381323
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-w¿ iv catheter with wings 22ga 1.00in had a needle through the catheter.The following information was provided by the initial reporter: "during an intravenous infusion, the plastic around the needle that serves as a guide was pierced by the needle.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo was received by our quality team for evaluation.From the photo, samples were observed inside the unit package and the team was not able to determine a needle through catheter defect.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description

Brand Name
BD INSYTE-W¿ IV CATHETER WITH WINGS 22GA 1.00IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13966304
Report Number8041187-2022-00159
Device Sequence Number20054296
Product Code FOZ
UDI-Device Identifier30382903813231
UDI-Public30382903813231
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Model Number381323
Device Catalogue Number381323
Device Lot Number0233379
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown